MAUDE Adverse Event Report: ZIMMER BIOMET, INC. POLYETHYLENE INSERT XT SIZE B USE WITH DISTAL FEMORAL XT SIZE B; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. POLYETHYLENE INSERT XT SIZE B USE WITH DISTAL FEMORAL XT SIZE B; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 00585004202 - distal femoral xt component size b - 64412627, 00585002020 - articular surface with segmental hinge post - 64142732, 14-107018 - frdm cnstr hd 36mm t12/14 std - 281030, 11-107323 - freedom std face liner sz 24 - 723590.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-00743, 0001822565-2020-00753.
 
Event or Problem Description
It was reported that the patient underwent revision approximately 2 months post implantation due to infection.It was noted that the head, liner, and hinge mechanism for the distal femur were removed and replaced.
 
Additional Manufacturer Narrative
(b)(4).D4: udi # (b)(4).This complaint was not confirmed.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) for identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.Single-use, sterilized devices manufactured or distributed by zimmer biomet are sterilized in accordance with fda regulations and iso standards to a sterility assurance level of 1.0 x 10-6 or better.Therefore, it is unlikely that the specified device caused any patient infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
POLYETHYLENE INSERT XT SIZE B USE WITH DISTAL FEMORAL XT SIZE B
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9769563
Report Number0001822565-2020-00751
Device Sequence Number2496142
Product Code KRO
UDI-Device Identifier00889024195639
UDI-Public(01)00889024195639
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00585001296
Device Lot Number64535496
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;